Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Experiencing abdominal pain, increases with aleve or gaviscon. Had colon removed and treated for bladder infection

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I am a 72 year old Hispanic woman who is experiencing lower abdominal pain since Saturday, July 20th. It lets up after I take Aleve or Gaviscon and then it comes on pretty strong. I had 18 in. of my colon removed a few years ago and I have been treated for bladder infections, incontinence and had my appendix removed when I was a teenager. I would appreciate your input into my problem.
Posted Sun, 18 Aug 2013 in Abdominal Pain
Answered by Dr. Enrique Molina 53 minutes later
Hello, I will be happy to help.
The fact that the pain is alleviated by Aleve and or Gaviscon, makes it sound like it is an inflammatory process, probably in the colon. It would be important to know why you had a part of your colon removed. If it was because of diverticulitis or an abscess, it is possible that this has recurred (and you may need further treatment with antibiotics). However with an inflammatory process of the colon, usually (but not always) patients have a change in bowel habits (either diarrhea or constipation).
Keep in mind, that the abdomen has many organs and any of them may be acting up, and other common causes of lower abdominal pain include (but not limited to) ovarian problems, bladder and kidney infections, vascular problems. It is difficult to diagnose a problem through the internet, without a physical exam and an imaging study of the abdomen (such as an ultrasound or a CT scan).
I would suggest you visiting your symptoms tonight (such as blood in the stool, unbearable pain that does not go away with those meds) I would recommend going immediately to the emergency room.
Hopefully it is just a colonic spasm, but better be safe than sorry.
Hopefully that helps, let me know if you have any further questions or concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor